MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD BENDER WITH SILICON HANDLE (BRADSHAW); SPINE ROD BENDER

MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD BENDER WITH SILICON HANDLE (BRADSHAW); SPINE ROD BENDER
Catalog Number 03.51.10.0550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
While the surgeon was bending the rod, the rod bender broke.There was 2 hours delay to bring a back up to complete the surgery.
 
Additional Manufacturer Narrative
Batch review performed on 27-jul-2023.Lot 2156150: (b)(4) items manufactured and released on 11-feb-2022.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Preliminary investigation performed by r&d project manager.Ref.03.51.10.0550 rod bender with silicon handle (bradshaw) lot.2156150 according to picture received, the hinge is disassembled.A potential cause for the failure may be the unscrewing of the retaining screw, maybe related to several cycles of use/washing/sterilization.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: from the visual inspection, it can be noted that the hinge is disassembled and the screw that retains the hinge broke in half.The potential root cause for the screw failure may be a torsion movement applied to the handles, that led to a flexional load on the screw itself.This torson movement may be possible due to partial unfastening of the screw caused by repeated cycles of usage, cleaning, and sterilization.

Brand Name
PEDICLE SCREW ROD BENDER WITH SILICON HANDLE (BRADSHAW)
Common Device Name
SPINE ROD BENDER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17457531
Report Number3005180920-2023-00636
Device Sequence Number19507712
Product Code LXH
UDI-Device Identifier07630971209145
UDI-Public07630971209145
Combination Product (Y/N)N
Initial Reporter CountryLE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.51.10.0550
Device Lot Number2156150
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite